D. J. HAIDAK, M.D.; BYRON S. HURWITZ, M.D.; K. Y. YEUNG, M.D., F.A.C.P., F.R.C.P.(C)
5-fluorouracil is possibly the most commonly used member of the chemotherapeutic armamentarium. Consequently the adverse reactions to its use are many. However, with the exception of conjunctival redness (1), adverse reactions involving the eye and related structures due to systemically administered chemotherapy in general and 5-fluorouracil specifically have not been notably reported; we, therefore, report a reaction to 5-fluorouracil that has been touched upon only briefly in the literature.
Within the past 2 years we assumed the care of six patients who had been on long-term weekly intravenous 5-fluorouracil therapy (five for colon cancer, one for recurrent breast cancer). All
Learn more about subscription options.
Register Now for a free account.
HAIDAK DJ, HURWITZ BS, YEUNG KY. Tear-Duct Fibrosis (Dacryostenosis) Due to 5-Fluorouracil. Ann Intern Med. 1978;88:657. doi: 10.7326/0003-4819-88-5-657_1
Download citation file:
Published: Ann Intern Med. 1978;88(5):657.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only